Celebrex heart attack risk? I’ve blogged extensively about how non-steroid anti-inflammatory drugs (NSAID’s) can dramatically increase your heart attack risk. This morning, while watching TV and trying to get in a “just show up” work-out, I chanced upon a Celebrex commercial. The first 1/3 was an uplifting and inspirational story of a woman who couldn’t exercise because of her arthritis. She then began taking Celebrex and everything changed, heck, the people in the commercial even got better looking! However, because of the huge number of side effects, the latter 2/3’rds of the commercial still features the happy woman riding her bike, but with a dubbed over list of the bad things that can happen when you take the drug. The problem was that this monologue was so dense with side effects, that I tended to gloss over what the announcer was saying and instead concentrate on the video footage of the cheery woman riding her bike (which I’m sure was the intended response). Is there a way to simplify all of this and deliver the risk message in a way that doesn’t lull the viewer into a post-Christmas coma? How about this:
I think these warnings would help hit arthritis patients with enough punch to put the risks of taking Celebrex into an understandable perspective.
*DISCLAIMER: Like all medical procedures, Regenexx® Procedures have a success and failure rate. Patient reviews and testimonials on this site should not be interpreted as a statement on the effectiveness of our treatments for anyone else.
Providers listed on the Regenexx website are for informational purposes only and are not a recommendation from Regenexx for a specific provider or a guarantee of the outcome of any treatment you receive.
About the Author
Christopher J. Centeno, M.D. is an international expert and specialist in regenerative medicine and the clinical use of mesenchymal stem cells in orthopedics. He is board certified in physical medicine as well as rehabilitation and in pain management through The American Board of Physical Medicine and Rehabilitation.…